MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASEAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASEAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 175772P
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic cholecystectomy, a small piece of blue rubber seal ripped off from inside the port and gone in to the patient¿s abdominal cavity and was retrieved using laparoscopic graspers to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted: that the trocar only was received.The circular was cut.The envelope seal appeared intact.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.Replication of the cut circular seal may occur when mishandled during clinical application.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASEAL PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7553163
Report Number9612501-2018-01056
Device Sequence Number16187273
Product Code GCJ
UDI-Device Identifier20884521082592
UDI-Public20884521082592
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K963115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number175772P
Device Catalogue Number175772P
Device Lot NumberJ5M0172X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1